Forums


CGRPs (calcitonin-gene-related peptide)

Questions about side effects

  • By Dana

    My first 70mg injection was beginning of August and was lucky?? enough to get the second 70 mg on time. My question is… is anyone having extreme fatigue and/or muscle pain? I’m really hoping this works for me, but this a very noticeable change. I’ve always had muscle pain, but this is unreal and I get up at 6am and see everyone off to work/school and can easily lay back down (and have) at 9 and sleep until my kids get home at 3. Help! Is this happening to anyone else?
    Thanks,
    Dana

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Dana,

    Thank you for your question. As I may have mentioned, I’ve not tried AImovig, but know others who have. Some have mentioned increased fatigue. If you think this is a side effect you can report it to the FDA here; https://www.fda.gov/Safety/MedWatch/default.htm.

    Could you have a virus or something else that would contribute to fatigue?

    Keep us posted on how you are doing,

    Nancy

    Reply Created with Sketch. reply
  • By PeterMarwood

    Hi Dana,

    I had my first dose two days ago, and have had no side effects yet. I’ve been sleeping well (early nights ever since) but it’s been a very busy few days. I’ll keep you updated if anything happens.

    Reply Created with Sketch. reply
    • By PeterMarwood

      Well I’ve had a really nasty migraine since, and a lot of my triggers are acting up. I’m thirsty all the time, and I’m not feeling a miracle cure. Still, I’m only nine days, here’s hoping, right?

      Reply Created with Sketch. reply
    • By Nancy Harris Bonk Moderator

      Hi Petermarwood,

      Aimovig and the new CGRP medications are definitely not a “cure” rather another tool to help prevent migraine attacks.
      Don’t lose hope, if this one doesn’t work, the others may!!

      Looking forward to another update.
      Nancy

      Reply Created with Sketch. reply
    • By PeterMarwood

      I had my second dose a week ago and I love this. No real side effects, I’ve halved my Trokendi, and I’m about to stop that completely. The only issue I’m having is that the Trokendi had some unexpected positive side-effects controlling my bipolar, and I will need to go to my psychiatrist to get those meds adjusted. Possibly I’m having psychiatric effects from the Aimovig, but unlikely.

      Reply Created with Sketch. reply
  • By Neely McCormick

    Yes! After about a week after my first shot I realized I had extreme muscle aches, particularly in my thighs and profound fatigue. I think the fatigue has been the most disruptive. I had thyroid disease in the 90’s and the fatigue is very similar to hypothyroid symptoms. (I have since had my thyroid removed so it is not a recurrence of that problem.)

    Reply Created with Sketch. reply
  • By aero1

    I’m nearing my second month on Aimovig. I’ve had chronic migraine for 6 years and am not a typical case given I am male, old (well, the new young at 63), and I have Chiari (which has been successfully operated on). That said, I am not impressed so far. As someone else posted, my standard remedy for as often as I can with the number allowed, are triptans and now they are hardly working for me at all. This has gone progressively worse since the first Aimovig dose. In addition, I have far more very difficult to treat migraines and this past week I had bad ones 6 days in a row — far worse than the norm for me and the worst I’ve ever been. On the plus side, I did have a 4 day period with only minor headaches. But the bad times are way overshadowing the good. Not impressed.

    Reply Created with Sketch. reply
    • By Nancy Harris Bonk Moderator

      Hi aero1,

      Thank you for the progress report!!

      Maybe the third dose will be the charm??

      Try not to lose hope, of Aimovig doesn’t work, there are two other CGRP medications on the market that may.

      Nancy

      Reply Created with Sketch. reply
  • By eastcoasta

    Two weeks later still dealing with awful side effects nausea,dizziness,insane fatigue,insomnia,constipation, my heart races, shortness of breath and Migraines worsened. I also started a period a week after the shot that hasn’t stopped. Ive read of other women having break through bleeding on Forums on reddit. Also read others are experiencing hair loss. I WOULD HAVE NEVER INJECTED THIS POISON IF THEY WERE TRUTHFUL IN LISTING ALL SIDE EFFECTS! The half life of this poison is 28 days. Which means it will take a month for half of it to be out of my system.

    Did you know Erenumab-aooe is produced using recombinant DNA technology in Chinese hamster ovary (CHO) cells.

    Check out this article I read about this drug

    https://www.hormonesmatter.com/aimovig-miracle-migraine-treatment-unnecessary-risk/

    Here is part of what the article reads. The researcher got this info from Aimovig website for healthcare professionals

    In Studies 1, 2, and 3, 1.3% of patients treated with Aimovig™ discontinued double-blind treatment because of adverse events. Although only injection site irritations are reported by the FDA, the study indicates additional adverse effects, such as cold, upper respiratory tract infection, ankle fracture, viral gastroenteritis, sepsis, colitis, vestibular neuronitis, backpain, migraine, ovarian cyst, and sinusitis. One person also experienced cerebral venous thrombosis (see table 3). The most frequent injection site reactions were injection site pain, injection site erythema, and injection site pruritus—as per the label. Interesting to note that constipation and site irritation are listed as side effects on the label.

    They need to list all the side effects and be honest at Amgen.
    Additionally this same protein CGRP that Aimovig is binding to is responsible for protecting your heart, pituitary gland, thyroid etc. so I can imagine the long term side effects from this stuff. I WONT be trying it again. I can’t wait for this to be out of my system. So PLEASE don’t kid yourself that these side effects are coincidences or you picked up a flu. It’s this drug. You can also read what others are experiencing on drugs.com

    Reply Created with Sketch. reply